Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having extreme weakness and constant pain in stomach due to GERD and hernia. What is the treatment?

Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

default
Posted on Mon, 18 Nov 2013 in Digestion and Bowels
Question: I have feelings of extreme weakness, hot forehead and sick stomach for a number of days now but usually doesn't last this long. I have GERD and have a hernia.
My blood work comes back OK. I do not have gastro. I have had problems losing weight as my body does not use insulin as it should and I am taking a drug for this purpose.

I do have constant ache pain in my stomach.
doctor
Answered by Dr. Rakesh Madhyastha 19 minutes later
Brief Answer:
Thyroid disorder

Detailed Answer:
Hello

Thanks for the query

It looks like you have two separate issues.

The first issue of extreme weakness, hot forehead and inability to lose weight points towards thyroid disorders. Please get your TSH, Free T4 and Free T3 levels checked.

The second issue is the GERD which causing you to have constant stomach aches. Here is what I suggest you should do

1. Pro kinetic drugs like Mosapride works very well and I have seen wonderful results. Please approach your physician for it
2. Anti gastric medications like Pantoprazole should be taken once daily before breakfast
3. Do not fall asleep atleast for 2 hours after dinner
4. Avoid consuming milk, milk products, caffeine and spicy food items
5. Avoid smoking and alcohol
6. For the pain of GERD please take Syp Mucaine gel 2 tsp twice daily.

Please approach a surgeon for the hernia, hernias are usually benign but it will require surgical correction if you experiencing severe pain.

I hope I was of help, if you have any further queries please get back to me

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rakesh Madhyastha 36 minutes later
I do take Nexium for GERD. I have had thyroid checked and all tests check back OK.

I do not smoke or drink. This last week, I had little to eat but no spicy good or milk products.

Still have stomach aches and weakness.

Any other suggestions, please?
doctor
Answered by Dr. Rakesh Madhyastha 9 hours later
Brief Answer:
Vit D defeciency

Detailed Answer:
Hello

Thanks for the reply, I am sorry for the short delay in my reply, I was on call at my hospital.

First I would like to point out that having a normal TSH (which is the only test done for thyroid usually) does not mean you are free from a thyroid disorder. It is important that you get Free T 4 and Free T3 to be sure. If that is done as well then my second differential would be Vit D deficiency, it is known to cause extreme weakness and hot forehead in some people. Please get yourself tested for Vit D3 levels. I have seen very good results after correction of a low Vit D levels in my patients.

Neksium is a fantastic anti gastric medication but it does not do much for your reflux disease, you will also need a medication to take care of the reflux that is why I have suggested a prokinetic drug to you. Please approach your physician with my suggestion

I hope I was of help

I wish you good health

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Thyroid disease

doctor1 MD

Hi, for a while now I have been getting dizzy and light headed when I stand up. I ve also been extremely tired to the point where I feel like I can t do anything. My GP tested my thyroid and my iron levels and they were fine but i m still getting these symptoms only now for the last few days I have been extremely thirsty, especially in the evening where I can drink 5 or 6 large glasses of water in the space of 2 hours. I am thinking perhaps I should go back to my GP for more tests I also suffer from constipation and stabbing , almost crippling, stomach pains due to this.

doctor1 MD

My history is taking Lisinipril 10mg, effexor 225, amaryl 1mg, Levothyroxine 100mcg and warfarin.5mg . Am overweight all my life and have type 2 diabetes and underactive thyroid. Recently abt a week ago my Dr put me on Levothyroxine 100mcg bcz tests showed I was too low. Have been off all levothyroxine a week now & blood sugar is being like 84-99. Before it was 99-112. Between Levothyroxine and amaryl----would this change of no levothyroxine and only the amarly plus the other daily meds be causing this change? I feel better mentally and overall better and have more energy. Will appreciate your input. Thanks. Am 74 and generally healthy.

doctor1 MD

Hello doc... myself Dr.Ambika (dentist) got diagnosed as hypothyroid with TSH level 7.6 with pregnancy positive (1 month). doc precribed with Thyronorm 25mcg. wanted to clarify how it will proceed further...is der any harm to my baby?...worried a lot from last 1 week... please help me out with ur suggestions

doctor1 MD

I have a rash on my neck that comes and goes every week or so. It is about the size of a tennis ball near my thyroid on my left side. It burns and itches a little. It looks like a burn and is so red it has a purple tint. My diet has not changed. I am a healthy 36 year old female on no medication.

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving around. It starts when I sit down, upright on the couch or in a chair. It stops when I lie down or...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The skin seems puffed and is very red. No small or large bumps on skin. My throat is mildly sore.